Markov switching regimes in a monetary exchange rate model

Frommel, M., Macdonald, R. and Menkhoff, L. (2005) Markov switching regimes in a monetary exchange rate model. Economic Modelling, 22(3), pp. 485-502. (doi:10.1016/j.econmod.2004.07.001)

Full text not currently available from Enlighten.

Publisher's URL: http://dx.doi.org/10.1016/j.econmod.2004.07.001

Abstract

This paper extends the real interest differential (RID) model of Frankel [Am. Econ. Rev. 69 (1979) 610] by introducing Markov regime switches for three exchange rates, over the years 1973–2000. Evidence of a non-linear relationship between exchange rates and underlying fundamentals is provided. It turns out that one of the estimated regimes represents exactly the RID case. The key fundamental which determines regimes turns out to be the interest rate. The established relationship is shown to be stable in several respects: regimes are highly persistent, provide a much better description of the data than alternatives and are robust towards several modification

Item Type:Articles
Status:Published
Refereed:Yes
Glasgow Author(s) Enlighten ID:MacDonald, Professor Ronald
Authors: Frommel, M., Macdonald, R., and Menkhoff, L.
College/School:College of Social Sciences > Adam Smith Business School > Economics
Journal Name:Economic Modelling
ISSN:0264-9993
Published Online:01 January 2004

University Staff: Request a correction | Enlighten Editors: Update this record